Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 86, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 15, 2008, 4:21 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2008, 4:21 PM EST (21:21 UTC)
- Expired
- Dec 16, 2008, 3:05 AM EST
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
266 WHUS71 KCLE 152121 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 421 PM EST MON DEC 15 2008 LEZ142>149-160530- /O.NEW.KCLE.SC.Y.0086.081215T2121Z-081216T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 421 PM EST MON DEC 15 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. WEST WIND TO 30 KNOTS WILL BECOME NORTHWEST AND DECREASE TO 10 TO 15 KNOTS OVERNIGHT...AS HIGH PRESSURE MOVES OVER THE AREA. WAVES ARE EXPECTED TO SUBSIDE TO 2 TO 4 FEET TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
839 WHUS71 KCLE 160248 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 948 PM EST MON DEC 15 2008 LEZ142>149-160900- /O.CON.KCLE.SC.Y.0086.000000T0000Z-081216T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 948 PM EST MON DEC 15 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. WEST WIND 15 TO 25 KNOTS WILL BECOME NORTHWEST AND DECREASE TO 10 TO 15 KNOTS OVERNIGHT...AS HIGH PRESSURE MOVES OVER THE AREA. WAVES ARE EXPECTED TO SUBSIDE TO 2 TO 4 FEET TOWARD OR SHORTLY AFTER DAYBREAK. THE EAST HALF OF THE LAKE MAKE NEED A SMALL CRAFT ADVISORY INTO THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
198 WHUS71 KCLE 160805 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 305 AM EST TUE DEC 16 2008 LEZ142>149-160915- /O.CAN.KCLE.SC.Y.0086.000000T0000Z-081216T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 305 AM EST TUE DEC 16 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS ON LAKE ERIE ARE DROPPING BELOW THE CRITERIA FOR A SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 3:37 PM EST, 44 minutes earlier.
Area forecast discussion, Dec 15, 3:37 PM EST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 337 PM EST MON DEC 15 2008 .SYNOPSIS... HIGH PRESSURE CENTERED OVER WISCONSIN WILL CONTINUE RIDGING INTO THE AREA TONIGHT AND TUESDAY. A WEAK LOW PRESSURE SYSTEM IS EXPECTED TO TRACK ACROSS THE OHIO VALLEY TUESDAY NIGHT AND WEDNESDAY MORNING BRINGING WINTRY PRECIPITATION ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... COLD AIR IS VERY SHALLOW AT FIRST. SOUTHWEST FLOW ALOFT IS DIRECTING THE VERY COLDEST AIR TO OUR NORTH BUT THE ARCTIC NATURE OF THE AIRMASS WILL ALLOW IS TO SPREAD SOUTH AND EAST. PRECIPITATION IS MOSTLY EAST OF THE AREA. STRONG FRONTOGENESIS IN MID LEVELS WILL CONTINUE TONIGHT AND EXPECT RADAR ECHOES/VIRGA TO CONTINUE ACROSS NORTH CENTRAL AND NW OHIO. CANNOT RULE OUT A SNOW FLAKE OR TWO OR A SLEET PELLET ESPECIALLY ACROSS THE SOUTHERN COUNTIES AND WILL MENTION FLURRIES ACROSS THE SOUTHERN COUNTIES. SURFACE FLOW BECOMES WESTERLY BUT ARCTIC AIR IS SO SHALLOW THAT VERY LITTLE CHANCE OF ANY SIGNIFICANT LAKE EFFECT. WILL MENTION SNOW SHOWERS WITH LOCALLY AN INCH OR TWO OF FLUFFY SNOW FLURRIES OVERNIGHT. MIN TEMP FORECAST WILL BE CLOSER TO THE ETA MOS MIN TEMP GUIDANCE (OR A BIT LOWER ACROSS NW OHIO). ETA MOS TENDS TO BE BETTER HANDLING SHALLOW ARCTIC AIR. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... CLOUDS COULD BE THIN EARLY TUESDAY...ESPECIALLY ACROSS THE NORTHERN COUNTIES. LEADING SHORTWAVE EJECTS IN SW FLOW EARLY TUESDAY THOUGH. PROBABLY WILL NOT BE MUCH MOISTURE INITIALLY AS LOWER LAYERS MUST BE MOISTENED UP. MAIN SHORT WAVE MOVES OUT TUESDAY NIGHT. MODELS PRINT OUT SURFACE LOW IN VARIOUS PLACES AND NOT SURE THAT IT REALLY MATTERS MUCH...SYSTEM WILL ESSENTIALLY ACT AS A WARM FRONT. ARCTIC AIR WILL BE SLOWER TO GIVE UP THAN THE MODELS INDICATE ESPECIALLY WHERE LOW LEVEL FLOW STAYS ENE. BELIEVE THAT TEMPS MAY NEVER GET ABOVE FREEZING WEST OF I-71 EXCEPT FOR PERHAPS A FEW HOURS ON WEDNESDAY AT WHICH POINT THE PRECIPITATION WILL HAVE ALREADY ENDED OR MAY BE JUST SOME DRIZZLE/FREEZING DRIZZLE. ASSUMING THAT THE LOW LEVEL FLOW BECOMES SOUTHEAST I THINK THAT AREAS EAST OF I-71 WILL SNEAK ABOVE FREEZING WED MORNING BUT THE BULK OF THE PRECIPITATION WILL BE ENDING. BASED ON AN AVERAGE OF THE MODELS...LIQUID EQUIV QPF SHOULD BE AROUND A QUARTER OF AN INCH...WHICH SEEMS REASONABLE. ONSET OF PRECIPITATION SHOULD BE ALL SNOW OR SNOW MIXED WITH SLEET. MIXED PRECIPITATION WILL INCREASE TUE NIGHT AS WARM LAYER ALOFT INCREASES. MAY STAY MOSTLY SNOW/SLEET AROUND TOLEDO. DOES NOT LOOK LIKE THERE WILL BE ENOUGH QPF IN THE FORM OF FREEZING RAIN TO WARRANT A WINTER STORM WATCH/ICE STORM WARNING AT THIS TIME ALTHOUGH IT CERTAINLY LOOKS LIKE AN ICY GLAZE WILL OCCUR TUE NIGHT INTO WEDNESDAY. WILL PLAN ON HANDLING IT WITH A WINTER WEATHER ADVISORY. PRECIPITATION WILL MOVE OUT WED MORNING. CANNOT RULE OUT LEFTOVER DRIZZLE/FRIZZLE/SNIZZLE FOR A WHILE. ECMWF MUCH COLDER THAN OTHER MODELS BRINGING ARCTIC AIR BACK ACROSS THE AREA FROM THE WEST. NOT SURE THAT IT WILL GET AS COLD AS ADVERTISED BY THE ECMWF BUT IT WILL LIKELY BE COLDER THAN THAN THE GFS ESPECIALLY IF/WHERE THERE IS SNOW ON THE GROUND. WILL COMPROMISE ON MIN TEMPS GENERALLY IN THE UPPER TEENS AND LOWER 20S WED NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... STILL SOME UNCERTAINTY WITH THE LONG TERM PERIOD AS MODELS CONTINUE TO HAVE DIFFERENCES WITH MAIN FEATURES. AT LEAST...THE ECMWF HAS BEEN FAIRLY CONSISTENT THE PAST COUPLE OF RUNS SO IT WILL BE FOLLOWED TODAY. THIS LINE OF THINKING AGREES WITH HPC THINKING AS WELL. HIGH PRESSURE WILL BEGIN TO GIVE WAY ON THURSDAY AND AREA COULD SEE SOME PRECIP BY THE END OF THE DAY. SURFACE LOW IS EXPECTED TO MOVE UP THE OH VALLEY THURSDAY NIGHT INTO FRIDAY. IT APPEARS THAT ENOUGH WARMING WILL OCCUR TO TURN THE BRUNT OF THE PRECIP TO RAIN ON FRIDAY. THE PRECIP SHOULD QUICKLY WIND DOWN ON SATURDAY AND THE FORECAST AREA SHOULD ENJOY A MOSTLY DRY DAY. ANOTHER SYSTEM WILL AFFECT THE REGION ON SUNDAY WITH TEMPERATURES EXPECTED TO TAKE A NOSEDIVE BEHIND AN ARCTIC COLD FRONT. SNOW SHOWERS AND UNSEASONABLY COLD WEATHER IS EXPECTED FOR MONDAY. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... THINGS HAVE QUIETED DOWN CONSIDERABLY TODAY AS THE COLD FRONT HAS MOVED WELL INTO WESTERN PA. MAIN PRECIP AREA IS NOW MOVING OUT OF EASTERN OHIO WITH THE BACK EDGE OF THE LIGHTER PRECIP NOW ALONG THE I-71 CORRIDOR. TEMPS HAVE HELD UP LONG ENOUGH THAT ALL OF THIS PRECIP HAS BEEN RAIN. WILL TIME THE BACK EDGE OF THE PRECIP OUT OF THE AREA THIS AFTERNOON. TEMPS WILL STAY UP JUST LONG ENOUGH FOR ALL OF THIS TO FALL AS RAIN. ONLY OTHER CONCERN IS WEAK RADAR RETURNS SHOWING UP ACROSS E CENTRAL IN. SURFACE OBS NOT SHOWING ANY PRECIP BUT EXTRAPOLATION OF THIS AREA WILL TAKE IT ACROSS THE SOUTHERN TAF SITES LATER THIS AFTERNOON. WILL MENTION SOME VERY LIGHT SNOW AT KMFD...KCAK AND KYNG. WILL HAVE TO MONITOR THIS AREA OF RETURNS AS IT APPROACHES. CIGS ARE ALREADY VFR MOST LOCATIONS AND THIS SHOULD HOLD FOR MOST OF THE TAF PERIOD. AS USUAL...WILL HAVE TO WATCH FOR PATCHES OF MVFR CLOUDS THROUGH 00Z OR SO GIVEN COOLING ALOFT. VERY DRY AIR EXISTS ALOFT SO THE THREAT FOR LAKE EFFECT ACTIVITY IS PRETTY MUCH NON EXISTENT TODAY. WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS AFTERNOON WITH LIGHT NW FLOW EXPECTED OVERNIGHT AND LIGHT NE FLOW BY THE END OF THE TAF PERIOD. OUTLOOK...ANOTHER STORM SYSTEM WILL AFFECT THE REGION ON TUESDAY NIGHT. WILL HAVE TO WATCH FOR MIXED PRECIP IN THE FORMS OF SNOW/SLEET/FZRA WITH THIS SYSTEM. THIS IS FOLLOWED BY ANOTHER SYSTEM THURSDAY AFTERNOON INTO FRIDAY AGAIN WITH MIXED PRECIP AND NON VFR WEATHER. && .MARINE... WINDS HAVE DROPPED BELOW GALE FORCE. WINDS WILL CONTINUE TO DECREASE OVERNIGHT AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES. MODELS CONTINUE TO BE IN CONFLICT OVER THE TRACK AND SPEED OF THE LOW PRESSURE SYSTEM ON WEDNESDAY. CURRENT FORECAST HAS THE LOW MOVING ACROSS THE OHIO VALLEY...BUT IF LOW MOVES ACROSS THE LOWER LAKES AS SOME MODELS INDICATE WIND SPEEDS WILL BE STRONGER. WINDS SLACKEN ON THURSDAY AS ANOTHER LARGE AREA OF HIGH PRESSURE MOVES ACROSS THE CENTRAL LAKES. STILL SOME UNCERTAINTY ABOUT FRIDAY. ANOTHER LOW TRACKS ACROSS THE CENTRAL/LOWER LAKES...BUT MODELS DIFFER ON THE EXACT TRACK AND TIMING OF THE LOW. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ABE/KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...KUBINA AVIATION...KUBINA MARINE...DJB
Hazardous weather outlook, Dec 15, 1:10 PM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 110 PM EST MON DEC 15 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-161815- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 110 PM EST MON DEC 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MIXED WINTRY PRECIPITATION IS EXPECTED TUESDAY NIGHT INTO WEDNESDAY AND MAY AGAIN BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>146-162>166-161815- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- 110 PM EST MON DEC 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-147>149-167>169-161815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA- ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 110 PM EST MON DEC 15 2008 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 2:42 AM EST | Low Water Advisory | CLE | 7 hr | |
| Dec 15, 3:14 AM EST | Winter Weather Advisory | CLE | Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood and 1 more | 9 hr |
| Dec 15, 1:15 PM EST | Gale Warning | CLE | 2 hr |
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.